I have been dizzy, light-headed, nauseous for about a week. Went to Dr. and she "determined" that I have Vertigo; but then she said my TSH level was 42.03 which she says is "off the chart" and has increased my Synthroid. It has been four days since I started the new dosage plus Meclizine for Vertigo and I feel no different. I really don't understand the levels of TSH and wondering if I am really off the charts or maybe I should be looking at something else causing my problems. Any suggestions?
Understand that TSH is a pituitary hormone that is affected by so many variables that it is totally inadequate as the sole diagnostic for thyroid issues. At best it is only an indicator to be considered along with more important indicators such as symptoms and also levels of the biologically active thyroid hormones, Free T3 and Free T4. In spite of the doctors relying on TSH so heavily, it cannot be shown to correlate well with either Free T3 or Free T4, much less with the more important concern, which is symptoms.
That said, when TSH is as high as your, that is a fairly good indication that your are hypothyroid and require thyroid meds adequate to raise your Free T3 level high enoug in the range to relieve symptoms and raise your Free T4 level to around the middle of its range. So I would not look further than your hypothyroid status until you get your Free T3 and Free T4 levels optimal.
As for you noticing no effect on the new dosage, T4 meds have a half-life of about a week. That means that it takes about 4 weeks to build up to about 90% of its final effect on your blood level.
I suggest that you should request to be tested for Free T3 and Free T4 each time you go in for tests. If the doctor resists, just insist on it and don't take no for an answer. Since hypo patients are frequently low in other areas as well, you should also request to be tested for Vitamin D. B12 and ferritin. Also, since Hashimoto's Thyroiditis is the most common cause for diagnosed hypothyroidism, if you haven't been tested for the thyroid antibodies, you should do so. Those tests are TPO ab and TG ab.
If you will get those tests done and post results and their reference ranges shown on the lab report members will be glad to help interpret and advise further.
I believe i have a thyroid problem ...finally i think after many months suffering i may have found the answer. no doctor has diagnosted this. how do i get my dr to give me a test. sometimes i suggest i may have a certain condition and my dr will dismiss it. what do i say to a dr that will get him to test my thyroid. i have so many symptoms that i have now seen on line and im suffering daily. please help.
I think I would make a copy of this listing of 26 typical hypothyroid symptoms and mark each one you have. Then take a copy of it to the doctor and emphasize to the doctor that you have all those hypo symptoms, and need to be tested to determine the cause and also to determine levels of your biologically active thyroid hormones (Free T3 and Free T4), along with TSH. To determine if the cause is Hashimoto's Thyroiditis, which is the most common cause, the tests are TPO ab and TG ab, for the thyroid antibodies. If possible it would also be good to test for Vitamin D, B12 and ferritin.
If you are ble to get those tests done, when the results are available, please get a copy of the lab report and post results and their reference ranges shown on the report, and members will be glad to help interpret and advise further.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.